Sort of OT Need Opinion Any Dr or Nurses on Board?

Discussion in 'Fibromyalgia Main Forum' started by Empower, Jun 25, 2006.

  1. Empower

    Empower New Member

    As I posted earlier, I have a case of poison ivy. The itching is keeping me up at nights

    I know if I go to the doctors, they will give me Prednisone or some other steroid

    I am not sure if that is a good idea because of the adrenal connection to withdrawal of steroids

    I started using a cream my husband had for PI called Topicort, but I noticed the warning about problems with adrenals when using this steroid.

    Not sure if I should risk it and take a steroid (oral or topical) or just rough it out
  2. Pianowoman

    Pianowoman New Member

    Topicort is a corticosteroid only in a topical form . There is some systemic absorption of the drug, hence the warning.

    If it was me, I would try to ride it out. The worst is usually gone in a few days. You can take Benadryl or one of the nondrowsy ones for the itching. Have you tried baking soda in a bath or calamine lotion? There are also some natural creams that claim to be anti inflammatory.Maybe someone else will have tried some of them.

    Good luck and feel better.
    Kathy.
  3. Empower

    Empower New Member

    Thank you
  4. JLH

    JLH New Member

    When something like this happens again, just call your local drug store and ask to talk with the Pharmacist. Ask him/her for their suggestions on what to use. They are experts with drugs and interactions, etc.

    I am sure they could suggest something appropriate.

    Hope your P.I. is better now.

    Hugs,
    Janet